MAUDE Adverse Event Report: RICHARD WOLF GMBH S-LINE; WORKING ELEMENT PASSIVE BIPO 0/12/30°

RICHARD WOLF GMBH S-LINE; WORKING ELEMENT PASSIVE BIPO 0/12/30°
Model Number 8680225
Medical Device Problem Codes Sparking (2595); Electrical Shorting (2926)
Health Effect - Clinical Codes Burn(s) (1757); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility representative has informed richard wolf gmbh an issue regarding a working element passive bipo 0/12/30°, part id: 8680.225, batch # 1474987.The user facility claimed that "during a surgical procedure of transurethral resection of the prostate (turp), when activating the cutting function on the erbe electrosurgical scalpel, the working element occurred a short and sparked, thus burning the surgical instrument part id: 8680.225 s/n: (b)(4).Used electrodes: ref: 4622.1313 lot: 1492598 and ref: 4623.0223 lot: 4500358239.".Additional information from the user facility was received on 18/oct/2022: "it was not possible to verify exactly where the fire started due to the speed of the event and the tension of the moment, but the doctor's hand burned".
 
Additional Manufacturer Narrative
The reported devices were not returned for investigation.On the provided image of the working element passive bipo 0/12/30°, no electrical flashover can be seen.Also, the user facility has provided the used erbe hf generator setting: effect 8 for bipolar soft.The recommended setting for biolar soft is effect 4.No information was provided about the used hf cable.It is possible that the event was caused by the plug connection or by the hf cable.The working element passive bipo 0/12/30° 8680225, batch # 1474987 was manufactured on 20/apr/2021.The batch consisted of (b)(4) pieces.No issues were identified during production and no further complaints were received from the reported batch.The device history records of the used electrodes were also reviewed: the cutting electrode bipo 24fr 12/30° 46221313, batch # 1492598 was manufactured on 20/jan/2022.The batch consisted of (b)(4) pak of (b)(4) pieces.No issues were identified during production and no further com-plaints were received from the reported batch.The coag electrode bipo 24-26fr 12/30° 46230223, batch # 4500358239 was manufactured on 04/feb/2022.The batch consisted of (b)(4) pak of (b)(4) pieces.No issues were identified during production and no further complaints were received from the reported batch.The ifu ga-d342 / en-us / 2020-10 v9.0 / pk20-0319 contains several description of visual and functional checks which serve to detect faults prior to use on patient on section 7 checks.In addition, the ifu states the safety notice about service life of the device in section 8.6 reprocessing procedure.The subject issue of failure due to combination / setting errors of the system is present in the risk management file b6 - reusable optical working elements, v00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
S-LINE
Common Device Name
WORKING ELEMENT PASSIVE BIPO 0/12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16582857
Report Number9611102-2023-00019
Device Sequence Number20087243
Product Code FDC
UDI-Device Identifier04055207042953
UDI-Public04055207042953
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8680225
Device Catalogue Number8680.225
Device Lot Number1474987
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL: 4622.1313 CUTTING ELECTRODE, LOT: 1492598.; MODEL: 4623.0223 COAG ELECTRODE, LOT: 4500358239.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown